Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 27, NWS Tulsa, OK

April 6, 2018Choctaw County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 6, 2018, 3:23 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2018, 3:23 PM CDT (20:23 UTC)
Expired
Apr 6, 2018, 3:42 PM CDT
In force
19 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Choctaw County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 168 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

647 
WUUS54 KTSA 062023
SVRTSA
OKC023-127-062115-
/O.NEW.KTSA.SV.W.0027.180406T2023Z-180406T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
323 PM CDT FRI APR 6 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Pushmataha County in southeastern Oklahoma...
  Northeastern Choctaw County in southeastern Oklahoma...

* Until 415 PM CDT

* At 323 PM CDT, a severe thunderstorm was located 3 miles north of
  Kent, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Antlers...                        Fort Towson...
  Sawyer...                         Rattan...
  Kent...                           Messer...
  Hugo Lake State Park...           Raymond Gary State Park...
  Oleta...                          Corinne...
  Sobol...                          Swink...
  Apple...                          Speer...
  Dela...                           

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3408 9574 3423 9572 3419 9516 3397 9519
TIME...MOT...LOC 2023Z 278DEG 36KT 3417 9563 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
555 
WWUS54 KTSA 062035
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
335 PM CDT FRI APR 6 2018

OKC023-127-062115-
/O.CON.KTSA.SV.W.0027.000000T0000Z-180406T2115Z/
Pushmataha OK-Choctaw OK-
335 PM CDT FRI APR 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTH CENTRAL PUSHMATAHA AND NORTHEASTERN CHOCTAW COUNTIES...

At 334 PM CDT, a severe thunderstorm was located 4 miles northeast of
Kent, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Fort Towson...                    Sawyer...
Hugo Lake State Park...           Kent...
Raymond Gary State Park...        Messer...
Apple...                          Speer...
Dela...                           Sobol...
Swink...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3406 9564 3421 9560 3416 9516 3397 9519
TIME...MOT...LOC 2034Z 286DEG 26KT 3414 9556 

HAIL...1.00IN
WIND...60MPH
 
$$
418 
WWUS54 KTSA 062042
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
342 PM CDT FRI APR 6 2018

OKC023-127-062052-
/O.CAN.KTSA.SV.W.0027.000000T0000Z-180406T2115Z/
Pushmataha OK-Choctaw OK-
342 PM CDT FRI APR 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3406 9564 3421 9560 3416 9516 3397 9519
TIME...MOT...LOC 2041Z 278DEG 36KT 3413 9548 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:14 PM CDT, 9 minutes earlier.

Area forecast discussion, Apr 6, 3:14 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
314 PM CDT Fri Apr 6 2018

.DISCUSSION...
Severe potential diminishing across southeast Oklahoma this
afternoon as warm sector continues to get suppressed further
south. Ongoing rain and thunder will likely diminish in areal
coverage some from west to east as low level forcing associated
with the surface front continues to move away from the area.
Chances for light rain and showers will continue into the evening
as colder air continues to filter into the area on strong
northeast winds. Focus then turns to wintry precipitation
potential mostly in the 06z-12z time frame for most of the area.
Very light accumulations of sleet and snow look to be the
predominant precip types, though some freezing rain mixed with
is very possible across parts of eastern Oklahoma as the colder
air deepens. Any ice accumulations are also expected to remain
light. That said, will hold off on any advisories at this time
given the small window for any one precip type. Have pulled the
freeze warning a little further southeast, and will now include
Sebastian, LeFlore and Haskell counties. After a chilly Saturday,
temperatures will slowly warm for the first part of the next week.
Another front to move through late Monday, but rain chances appear
low with this boundary. Warmer temperatures are expected for the
latter half of the next work week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   25  45  32  57 /  60  10  10  10
FSM   30  49  33  59 /  60  20  10  10
MLC   29  46  33  59 /  50  20   0  10
BVO   24  45  27  56 /  60  10  10  20
FYV   26  45  25  54 /  60  20  10  10
BYV   26  44  27  53 /  60  20  10  10
MKO   28  46  30  58 /  60  10  10  10
MIO   24  44  27  54 /  60  10  10  20
F10   27  46  31  57 /  50  10  10  10
HHW   36  50  35  62 /  60  20   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from 9 PM this evening to 10 AM CDT Saturday for
     OKZ054>076.

     Freeze Watch from 9 PM CDT this evening through Saturday morning
     for OKZ049.

AR...Freeze Warning from 9 PM this evening to 10 AM CDT Saturday for
     ARZ001-002-010-011-019-020-029.

&&

SHORT TERM...18
LONG TERM....23
Hazardous weather outlook, Apr 6, 12:57 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1257 PM CDT Fri Apr 6 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1257 PM CDT Fri Apr 6 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Primarily far southeast Oklahoma.
	ONSET...Afternoon...ending by 6 PM.

FLASH FLOOD.
	RISK...Limited.
    AREA...Along the Interstate 40 corridor.
    ONSET...Ongoing.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Limited.
	AREA...Along and north of Interstate 40.
	ONSET...After midnight.

	ICE ACCUMULATION.
	RISK...Limited.
	AREA...Much of eastern Oklahoma and far northwest Arkansas.
	ONSET...After midnight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Much of eastern Oklahoma and northwest Arkansas.
	ONSET...Afternoon.

DISCUSSION...
Widespread showers and thunderstorms are ongoing this afternoon
south of Interstate 44.  Locally heavy rainfall has fall along
the Interstate 40 corridor resulting in localized flash flooding.
A strong cold front will accelerate southward across the area
this afternoon and storms are likely to intensity across far
southeast Oklahoma in advance of the front.  This is the area most
likely to experience severe weather through the remainder of the
afternoon.  Strong northerly winds will develop once the front
passes.

Overnight there will be a chance of light wintry weather.
A mix of freezing rain, sleet, and snow will all be possible.
Any accumulations look to be light however a few slick spots
are possible as temperatures fall into the mid 20 to lower 30s.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Winter Weather Potential...High Wind Potential.
SUNDAY through TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm and High Wind Potential.
THURSDAY...Thunderstorm Potential...Fire Weather Potential...High Wind Potential.

EXTENDED DISCUSSION...
A light wintry mix will be ending across the region early Saturday
with well below normal temperatures and breezy winds continuing.
Thunderstorm chances return Wednesday and Thursday next week as
warmer and more humid conditions return to the region.  The
weather pattern is likely to transition to more supportive
of severe weather by the latter part of next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 6, 11:43 AM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1143 AM CDT FRI APR 6 2018

OKZ073-075-061730-
Pittsburg OK-Latimer OK-
1143 AM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LATIMER AND CENTRAL
PITTSBURG COUNTIES UNTIL 1230 PM CDT...

At 1143 AM CDT, a strong thunderstorm was located over Mcalester
Regional Airport, moving east at 45 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Mcalester...                      Wilburton...
Hartshorne...                     Krebs...
Savanna...                        Alderson...
Higgins...                        Damon...
Robbers Cave State Park...        Mcalester Regional Airport...
Haileyville...                    Gowen...
Dow...                            Bache...

LAT...LON 3477 9585 3495 9588 3504 9530 3478 9526
TIME...MOT...LOC 1643Z 263DEG 38KT 3487 9578
Special weather statement, Apr 6, 11:56 AM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1156 AM CDT FRI APR 6 2018

OKZ049-061730-
Pushmataha OK-
1156 AM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUSHMATAHA COUNTY UNTIL
1230 PM CDT...

At 1155 AM CDT, a strong thunderstorm was located 6 miles west of
Dunbar, moving east at 40 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Clayton...                        Clayton Lake State Park...
Stanley...                        Snow...
Nashoba...                        Kosoma...
Dunbar...                         Tuskahoma...
Eubanks...

LAT...LON 3433 9572 3451 9577 3451 9567 3454 9567
      3467 9522 3435 9514
TIME...MOT...LOC 1655Z 257DEG 35KT 3444 9566
Special weather statement, Apr 6, 12:04 PM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1204 PM CDT FRI APR 6 2018

OKZ071-073-074-061730-
Haskell OK-Pittsburg OK-McIntosh OK-
1204 PM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HASKELL...MCINTOSH
AND NORTHEASTERN PITTSBURG COUNTIES UNTIL 1230 PM CDT...

At 1204 PM CDT, a strong thunderstorm was located over Raiford,
moving east at 40 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Eufaula...                        Canadian...
Indianola...                      Hanna...
Stidham...                        Enterprise...
Raiford...                        Lake Eufaula State Park...
Vivian...                         Vernon...
Onapa...

This includes Interstate 40 in Oklahoma between mile markers 266 and
274.

LAT...LON 3536 9596 3549 9535 3545 9534 3530 9535
      3530 9532 3518 9530 3514 9592
TIME...MOT...LOC 1704Z 259DEG 42KT 3526 9580

Lacy
Special weather statement, Apr 6, 12:34 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1234 PM CDT FRI APR 6 2018

OKZ049-076-061800-
Pushmataha OK-Le Flore OK-
1234 PM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA AND SOUTH
CENTRAL LE FLORE COUNTIES UNTIL 100 PM CDT...

At 1233 PM CDT, a strong thunderstorm was located 4 miles east of
Nashoba, moving east at 50 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Octavia...                        Muse...
Nashoba...                        Big Cedar...
Honobia...

LAT...LON 3453 9526 3474 9463 3451 9454 3451 9504
      3439 9505 3436 9519
TIME...MOT...LOC 1733Z 252DEG 47KT 3447 9514

Lacy
Special weather statement, Apr 6, 12:47 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1247 PM CDT FRI APR 6 2018

OKZ073-061815-
Pittsburg OK-
1247 PM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PITTSBURG COUNTY
UNTIL 115 PM CDT...

At 1246 PM CDT, a strong thunderstorm was located 5 miles southwest
of Scipio, moving northeast at 30 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Mcalester...                      Crowder...
Indianola...                      Haywood...
Scipio...                         Arpelar...

LAT...LON 3519 9578 3518 9576 3519 9574 3519 9572
      3520 9571 3521 9568 3498 9556 3486 9604
      3497 9609 3504 9609
TIME...MOT...LOC 1746Z 246DEG 28KT 3498 9600

Lacy
Special weather statement, Apr 6, 3:14 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
314 PM CDT FRI APR 6 2018

OKZ049-053-062100-
Choctaw OK-Pushmataha OK-
314 PM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES UNTIL 400 PM CDT...

At 314 PM CDT, a strong thunderstorm was located 6 miles southwest of
Antlers, moving east at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Antlers...                        Fort Towson...
Rattan...                         Kent...
Messer...                         Hugo Lake State Park...
Kellond...                        Oleta...
Corinne...                        Sobol...
Swink...                          Darwin...
Apple...                          Speer...
Dela...

LAT...LON 3410 9579 3416 9579 3416 9578 3428 9578
      3424 9515 3399 9516
TIME...MOT...LOC 2014Z 277DEG 36KT 3418 9572

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 5:13 AM CDTSpecial Weather StatementTSAChoctaw62 min
Apr 6, 5:20 AM CDTSpecial Weather StatementTSAHaskell40 min
Apr 6, 5:37 AM CDTSpecial Weather StatementTSASequoyah23 min
Apr 6, 5:50 AM CDTSpecial Weather StatementTSAMuskogee25 min
Apr 6, 6:16 AM CDTSpecial Weather StatementTSAChoctaw44 min
Apr 6, 6:21 AM CDTSpecial Weather StatementTSAOkmulgee39 min
Apr 6, 6:28 AM CDTSpecial Weather StatementTSAHaskell47 min
Apr 6, 6:44 AM CDTSpecial Weather StatementTSATulsa46 min
Apr 6, 7:30 AM CDTSpecial Weather StatementTSALeFlore45 min
Apr 6, 7:33 AM CDTSpecial Weather StatementTSATulsa42 min
Apr 6, 8:04 AM CDTSpecial Weather StatementTSAOkmulgee41 min
Apr 6, 8:10 AM CDTSpecial Weather StatementTSAMcIntosh35 min
Apr 6, 8:37 AM CDTSpecial Weather StatementTSAOkfuskee38 min
Apr 6, 9:08 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okfuskee, Okmulgee4 hr
Apr 6, 9:51 AM CDTSpecial Weather StatementTSAOkmulgee24 min
Apr 6, 11:43 AM CDTSpecial Weather StatementTSAPittsburg47 min
Apr 6, 11:55 AM CDTFlash Flood WarningTSAMcIntosh, Okmulgee4 hr
Apr 6, 11:56 AM CDTSpecial Weather StatementTSAPushmataha34 min
Apr 6, 12:04 PM CDTSpecial Weather StatementTSAMcIntosh26 min
Apr 6, 12:34 PM CDTSpecial Weather StatementTSALeFlore26 min
Apr 6, 12:47 PM CDTSpecial Weather StatementTSAPittsburg28 min
Apr 6, 1:48 PM CDTRiver Flood WarningTSALeFlore35 hr
Apr 6, 3:14 PM CDTSpecial Weather StatementTSAChoctaw46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.